Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 448, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 19, 2003, 3:51 PM CDT for White County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2003, 3:51 PM CDT (20:51 UTC)
- Expired
- Aug 19, 2003, 4:20 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1592 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:23 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 19, 2:23 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CDT TUE AUG 19 2003 .SHORT TERM...TONIGHT THROUGH FRIDAY... ISSUES TO CONTEND WITH IN THE SHORT TERM WILL CONTINUE TO BE TEMPERATURES AND HEAT INDEX VALUES...AND INCREASING RAIN CHANCES WITH APPROACHING FRONTAL SYSTEM TOWARD THE END OF THE PERIOD. H500 RIDGE WILL REMAIN IN PLACE ONE MORE DAY OVER THE CENTRAL UNITED STATES. THIS WILL ALLOW FOR CONTINUED HOT TEMPERATURES...WITH READINGS IN THE MID TO UPPER 90S EXPECTED ONCE AGAIN. DEWPOINTS WILL AGAIN BE HIGH ENOUGH TO PRODUCE AFTERNOON HEAT INDEX VALUES FROM 105 TO 110 DEGREES OVER THE CENTRAL AND SOUTHERN ZONES ON WEDNESDAY. FOR THIS REASON...OPTED TO EXTEND THE HEAT ADVISORY THROUGH WEDNESDAY AFTERNOON FOR THE CENTRAL AND SOUTH. MORE CLOUDS WILL BE PRESENT ON THURSDAY. SLIGHTLY LOWER DEWPOINTS WILL ALLOW FOR LOWER HEAT INDEX VALUES. HEAT INDICES WILL STILL BE ABOVE 100 DEGREES..THOUGH PROBABLY NOT HIGH ENOUGH TO WARRANT A HEAT ADVISORY. WIDELY SCATTERED DIURNAL CONVECTION WILL CONTINUE TO BE NOTED THROUGH THURSDAY...AS PLENTY OF LOW LEVEL MOISTURE WILL INTERACT WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES LEFT OVER FROM DISSIPATED STORMS. A FEW ISOLATED STORMS COULD BECOME SEVERE...WITH STRONG WINDS BEING THE PRIMARY THREAT. AS UPPER RIDGE OVER THE EAST BREAKS DOWN...FRONT WILL PUSH INTO ARKANSAS FROM THE PLAINS LATE THURSDAY/EARLY FRIDAY. HOWEVER...WITH SURFACE HIGH IN THE GULF...SYSTEM WILL NOT MAKE MUCH PROGRESS. THUS...RAIN CHANCES WILL BE GREATEST ON FRIDAY. TEMPERATURES WILL BE A LITTLE MORE TOLERABLE. 57. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... FRONT WILL MAKE SLOW PROGRESS THROUGH SATURDAY. WILL KEEP A CHANCE OF SHOWERS IN FOR FRIDAY AND A SLIGHT CHANCE FOR SATURDAY...THEN TAPERING OFF SATURDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE AREA SATURDAY NIGHT AND SUNDAY. THE FRONT WILL STALL JUST SOUTH OF ARKANSAS. BY MONDAY THE GFS BRINGS THE FRONT BACK TO THE NORTH. WITH A RETURN OF GULF MOISTURE...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN FOR TUESDAY. 51. FCSTID = 57/51 HRO 73 93 72 90 / 20 20 20 30 LIT 75 96 74 94 / 20 20 20 30 HOT 75 96 74 94 / 20 20 20 20 PBF 74 96 74 94 / 20 20 20 20 .LZK...HEAT ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.
Hazardous weather outlook, Aug 19, 5:37 AM CDT, 10 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE STATE WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL BE APPROACHING ARKANSAS DURING THE MIDDLE PART OF THE WEEK. IT IS FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING. SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT. SOMEWHAT COOLER AND DRIER AIR WILL COVER THE STATE AFTER THE FRONT MOVES ACROSS ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 42 min |
| Aug 19, 4:32 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Aug 19, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.